Hail, Harlan
- When
- June 12, 2:00 PM CST
- Where
- Harlan County, 1 mi SE of Orleans
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.120, -99.437
Thunderstorms moved along the Kansas/Nebraska border and produced some hail and gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Thunderstorms moved along the Kansas/Nebraska border and produced some hail and gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 12, 5:43 AM CST, 8 hours 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 643 AM CDT TUE JUN 12 2007 .AVIATION...LOWS CLOUDS WITH CEILINGS UNDER 1K WILL DOMINATE THROUGH MIDDAY TODAY. VISIBILITIES MAY OCCASIONALLY DIP BELOW 5 MILES BUT AM NOT EXPECTING WIDESPREAD VERY LOW VSBYS. SOME IMPROVE IN CEILINGS MAY OCCUR AROUND MIDDAY...BUT THAT WILL BE SHORT LIVED. SOUTHEAST WINDS WILL INCREASE LATE THIS MORNING THROUGH THE AFTERNOON WILL BE STEADY FROM 15 TO 20 KTS. THOUGH SOME RAIN COULD MOVE INTO LATE THIS AFTERNOON...RISK FOR HEAVIER RAINFALL AND THUNDERSTORMS LOOKS MOST LIKELY LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 12 2007/ DISCUSSION...PRIMARY FORECAST CONCERN WILL CENTER ON THE CHANCE OF SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS. OVERALL PATTERN HAS CHANGED VERY LITTLE FROM YESTERDAY. UPPER LEVEL TROUGH IS SITUATED ACROSS THE WESTERN CONUS WITH A SFC TROUGH ALONG THE HIGH PLAINS OF WESTERN NEBRASKA INTO EASTERN COLORADO. OVERALL FLOW PATTERN CONTINUES TO SUPPORT GOOD NORTHWARD MOISTURE ADVECTION FROM THE GULF OF MEXICO INTO THE CENTRAL PLAINS. PRECIPITABLE WATER VALUES ARE INCREASING THIS MORNING AND BY THIS AFTERNOON SHOULD BE RUNNING FROM 1.5 TO 1.75 INCHES...WHICH IS ABOUT TWO STANDARD DEVIATIONS ABOVE NORMAL. SFC AND UPPER TROUGH WILL VERY SLOWLY SLIDE EAST OVER THE NEXT FEW DAYS BRINGING WITH IT AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. MOSTLY CLOUDY SKIES CAN BE EXPECTED TODAY THROUGH THURSDAY IN ASSOCIATION WITH THIS SYSTEM. CLOUDS WILL MAKE IT DIFFICULT TO DESTABILIZE AND MID TO UPPER LEVEL FLOW IS RELATIVELY WEEK. THEREFORE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THE NEXT FEW DAYS ALTHOUGH A FEW ISOLATED HAIL AND WIND REPORTS ARE POSSIBLE. THE PRIMARY THREAT WILL BE LOCALIZED HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS THAT WILL BE EFFICIENT RAINFALL PRODUCERS. THE BEST CHANCE FOR PRECIPITATION SHOULD RUN FROM TONIGHT THROUGH WEDNESDAY NIGHT AS THE UPPER TROUGH SLIDES INTO AND ACROSS OUR CWA. HAVE LOWERED HIGH TEMPERATURES FOR TODAY AND WEDNESDAY DUE TO EXPECTED CLOUD COVER. SLIGHT POPS LINGER INTO THURSDAY AS UPPER TROUGH WEAKENS AND BECOMES CUT OFF ACROSS THE SOUTHERN PLAINS. INCREASING SUNSHINE WILL HELP TO BOOST TEMPERATURES BACK INTO THE MID TO UPPER 80S BY THE END OF THE WEEK INTO THE WEEKEND. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1211 PM CDT TUE JUN 12 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1211 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF THUNDERSTORMS CONTINUE TO INCREASE THROUGH THE DAY... WITH THUNDERSTORMS LIKELY TONIGHT. THE PRIMARY THREAT WILL BE LOCALIZED HEAVY RAINFALL. SOME LOCATIONS WILL SEE 1 TO 2 INCH RAINFALL AMOUNTS BY EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING HAIL STONES FROM ONE HALF TO ONE INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AND THEN AGAIN SUNDAY AFTERNOON THROUGH MONDAY. HOWEVER...THE BEST CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY ALONG WITH THE CONTINUED THREAT OF LOCALIZED HEAVY RAINFALL. SOME LOCATIONS COULD SEE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WEDNESDAY INTO WEDNESDAY NIGHT RESULTING IN THE POSSIBILITY OF MINOR FLOODING. WIDE SPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KISNER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
226 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL 3 E PHILLIPSBURG 39.75N 99.27W
06/12/2007 E0.25 INCH PHILLIPS KS LAW ENFORCEMENT
PEA SIZE ALONG WITH 30 TO 40 MPH WINDS CREATING NEAR ZERO
VISIBILITY.
&&
KISNERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 243 PM CDT TUE JUN 12 2007 KSZ005-NEZ083-122015- HARLAN-PHILLIPS- 243 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARLAN AND PHILLIPS COUNTIES... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WOODRUFF...OR 11 MILES NORTH OF PHILLIPSBURG...AND MOVING NORTH AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... WOODRUFF BY 250 PM CDT ALMA BY 300 PM CDT ORLEANS BY 305 PM CDT HUNTLEY BY 310 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Grand Island radar (KUEX), 87 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43309.